Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes hair loss while on Simvastatin and BP medicines?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3665 Questions

default
Posted on Tue, 7 Jun 2016 in Medicines and Side Effects
Question: I am taking high blood pressure meds and simvastatin which one of these can cause hair breakage?
doctor
Answered by Dr. Panagiotis Zografakis 57 minutes later
Brief Answer:
simvastatin could cause baldness...

Detailed Answer:
Hello,

simvastatin may - rarely though - cause baldness. There are no other direct effects on the hair. Triamterene and HCT do not cause any direct harm to hair at all. Please remember that the dermatologist should first exclude other potential causes of hair problems before attributing them to drugs, particularly since the relevant side effect are so rare.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Triamterene

doctor1 MD

I HAVE BEEN TAKING TRIAMTERENE HCTZ FOR BLOOD PRESSURE AND SERTRALINE HCL FOR DEPRESSION AND LOSARTAN POTASSIUM FOR HIGH BLOOOD PRESSURE . MY HAIR...

doctor1 MD

Good day! I am from bangladesh, a man of 47 yrs of age, wt 67kg, height 5'-8". recently (3-4 days) i am feeling weak, having dizziness and lose of...

doctor1 MD

I am 67 yrs old, weigh 158 am 5' 3 1/2" tall.

I am in fairly good health according to my doctor.

I take Atenonol for high blood pressure and...

doctor1 MD

Will Hylands Nightime leg cramps p.m. with quinine interfere with these medications I am on? Synthroid, Atenolol, Fenofibrate, Triamterene/hctz,...

doctor1 MD

I have been diagnosed with Oral Lichen Planus (hideous disorder). I have taken Triamterene for Meniere's Disease for many years. The Pathology Prof...

doctor1 MD

Hx PAF. Medications recently changed, Diltiazem 120mg and Triamterene 37.5/25 mg discontinued due to tachy-Brady and lowK+. I was also on K+10meq...

doctor1 MD

will plaquenil sqelch the symptoms of noropathy caused be sjogrins and stop its progressiom w ill get tired I am working and I am very active, I s...